MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PROX STR HUMERAL NAIL 8/7 X 16; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. PROX STR HUMERAL NAIL 8/7 X 16; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 71760816
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an internal fixation surgery, the prox str humeral nail 8/7 x 16 had no holes for screws in the nail.The procedure was resumed, without any delay, using an equivalent s+n back-up.No further complications were reported.
 
Additional Manufacturer Narrative
H7: the reported event resulted in a field action.H3, h6: the device, could not be returned for evaluation.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.However, a review made by the quality engineering team revealed that the machinist did not machine the distal holes in accordance with the router step and did not perform inspection per the inspection drawing.The final inspector also failed to identify the nonconformity.Actions have been implemented and will be further executed to prevent recurrence.A review of complaint history based on the historical data revealed a similar event for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According to the drawing print, the device should have two distal holes.Besides, according to the inspection drawing, there is a mill - machine flats / distal holes inspection that verifies part configuration per print; also, the size, distance and hole position.At this time, we have evidence to conclude that the product failed to meet specifications at the time of manufacture.The root cause of this event was determined to be the failure to machine the distal holes and identify the nonconformity.Based on this investigation, the need for corrective action is indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
PROX STR HUMERAL NAIL 8/7 X 16
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24717825
Report Number1020279-2026-00418
Device Sequence Number12203338
Product Code HSB
UDI-Device Identifier03596010514394
UDI-Public3596010514394
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K210980
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 06/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71760816
Device Lot Number25BM03616
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2026
Supplement Date Received by Manufacturer05/08/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date06/03/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown